Alert archive / Louisiana / Tornado Warnings in 2015
Tornado Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 27, 2015, 10:04 AM CDT for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2015, 10:04 AM CDT (15:04 UTC)
- Expired
- Sep 27, 2015, 10:30 AM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064
WFUS54 KLIX 271504
TORLIX
LAC075-087-271530-
/O.NEW.KLIX.TO.W.0025.150927T1504Z-150927T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1004 AM CDT SUN SEP 27 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN ST. BERNARD PARISH IN SOUTHEASTERN LOUISIANA...
NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 1030 AM CDT
* AT 1004 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 11
MILES SOUTHEAST OF POYDRAS...OR 18 MILES EAST OF BELLE CHASSE...AND
MOVING WEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
POYDRAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2971 8991 2995 8985 2991 8974 2987 8970
2986 8968 2986 8966 2987 8962 2986 8960
2976 8963 2976 8964 2975 8965 2971 8964
2968 8965
TIME...MOT...LOC 1504Z 104DEG 10KT 2979 8971
$$
111 follow-up statement
169
WWUS54 KLIX 271530
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT SUN SEP 27 2015
LAC075-087-271539-
/O.EXP.KLIX.TO.W.0025.000000T0000Z-150927T1530Z/
ST. BERNARD LA-PLAQUEMINES LA-
1030 AM CDT SUN SEP 27 2015
...THE TORNADO WARNING FOR SOUTHWESTERN ST. BERNARD AND NORTHWESTERN
PLAQUEMINES PARISHES WILL EXPIRE AT 1030 AM CDT...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2971 8991 2995 8985 2991 8974 2987 8970
2986 8968 2986 8966 2987 8962 2986 8960
2976 8963 2976 8964 2975 8965 2971 8964
2968 8965
TIME...MOT...LOC 1527Z 104DEG 10KT 2979 8971
$$
11What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 27, 7:51 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 27, 7:51 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
751 AM CDT SUN SEP 27 2015
...SOUNDING DISCUSSION...
THE ONLY REMAINING SIGNIFICANT DRY LAYER OF AIR IS BETWEEN 2000
AND 6500 FEET. THAT WILL CHANGE THIS MORNING AS MOISTURE
ADVECTS INTO THE REGION ALLOWING SATURATION OF THE ATMOSPHERE.
PRECIPITABLE WATER WAS AT 1.8 INCHES THIS MORNING AND WILL BE
AROUND 2 INCHES BY LATER TODAY. SBCAPE IS AT 250 J/KG
CURRENTLY...BUT THAT WON'T BE TAPPED INTO UNTIL THE LOW LEVEL
CAP/TEMPERATURE INVERSION IS ERODED /AT LEAST ON THE NORTHSHORE
WHERE THE ATMOSPHERE WAS SAMPLED/. ONCE THAT HAPPENS...SHOWERS
AND THUNDERSTORMS WILL COMMENCE. WITH THE EXCEPTION OF LOW LEVEL
WINDS WHICH ARE FROM THE EAST...WINDS ARE PRIMARILY FROM THE SOUTH
OR SOUTH-SOUTHWEST IN THE ATMOSPHERE. A PEAK WIND SPEED 51 KNOTS
IS AT 31000 FEET.
12Z BALLOON INFO: A SUCCESSFUL FLIGHT THAT REACHED A HEIGHT OF
20.3 MILES ABOVE THE GROUND AND BURST JUST SOUTH OF BOGALUSA 26
MILES DOWNRANGE FROM THE OFFICE. THE ASCENT TOOK 106 MINUTES.
ANSORGE
&&
.PREV DISCUSSION... /ISSUED 400 AM CDT SUN SEP 27 2015/
SHORT TERM...
WATER VAPOR AND INFRARED SATELLITE IMAGERY THIS MORNING SHOWS
THAT A VIGOROUS UPPER LEVEL LOW IS LOCATED OVER THE NORTHWESTERN
GULF OF MEXICO. THERE IS ALSO A SURFACE LOW THAT HAS FORMED IN THE
VICINITY OF THE UPPER LOW OVER THE WESTERN GULF OF MEXICO THIS
MORNING. ON THE EAST SIDE OF THIS LOW PRESSURE SYSTEM...STRONG
DIFLUENCE ALOFT AND A 60 KNOT JET STREAK ARE NOTED THIS MORNING. DEEP
TROPICAL MOISTURE WILL CONTINUE TO FEED INTO THE AREA TODAY...WITH
PW VALUES INCREASING TO AROUND 2 INCHES BY THE AFTERNOON. WITH STRONG
FORCING IN PLACE ALOFT...EXPECT TO SEE SHOWERS AND THUNDERSTORMS
BEGIN TO DEVELOP BY MID-MORNING AND BECOME FAIRLY NUMEROUS OVER
MOST OF THE FORECAST AREA THIS AFTERNOON. SOME OF THE RAINFALL
COULD BE LOCALLY HEAVY AT TIMES GIVEN THE HIGH PW VALUE
AIRMASS...BUT HAVE OPTED TO NOT ISSUE A FLASH FLOOD WATCH AT THIS
TIME AS THE DURATION OF THE HEAVY RAINS SHOULD BE LIMITED.
THE UPPER LEVEL LOW WILL SLOWLY MOVE TO THE NORTHEAST THROUGH
MONDAY AND TUESDAY...AND SHOULD EVENTUALLY MERGE WITH SOME
NORTHERN STREAM ENERGY DIGGING INTO THE TENNESSEE VALLEY BY
TUESDAY NIGHT. AS THE UPPER LOW MOVES INTO THE LOWER MISSISSIPPI
VALLEY...IT LOOKS LIKE SOME DRIER AIR IN THE MID-LEVELS WILL WRAP
AROUND THE UPPER LOW AND BEGIN TO ADVECT INTO THE REGION ON
TUESDAY. FOR TODAY AND TOMORROW....THERMODYNAMIC SUPPORT WILL BE
DECENT...WITH MLCAPE VALUES OF AROUND 1000 J/KG. AS THE MID-LEVELS
DRY OUT ON TUESDAY...CLOUDS WILL BEGIN TO BREAK UP A BIT...AND
EXPECT TO SEE HIGHER MLCAPE VALUES CLOSER TO 2000 J/KG BY TUESDAY
AFTERNOON. PW VALUES WILL DROP BACK TO AROUND 1.75 INCHES BY
TUESDAY AFTERNOON...BUT THESE READINGS WILL STILL BE HIGHER THAN
NORMAL FOR THIS TIME OF YEAR.
OVERALL...RAINFALL FORECASTS FOR TODAY AND TOMORROW WILL RANGE
FROM AROUND A HALF AN INCH FOR THE BATON ROUGE AREA TO AROUND 2
INCHES ALONG THE MISSISSIPPI COAST WHERE THE HIGHEST MOISTURE
CONTENT IS EXPECTED. DAYTIME TEMPERATURES WILL TEND TO BE NEAR OR
SLIGHTLY COOLER THAN NORMAL DUE TO THE CLOUD COVER AND EXPECTED
RAINFALL OVER THE AREA. OVERNIGHT LOWS WILL BE WARMER THAN NORMAL
DUE TO THE HIGH DEWPOINTS ACROSS THE AREA.
LONG TERM...
THERE ARE SOME FAIRLY SIGNIFICANT MODEL DIFFERENCES THAT ARISE IN
THE LONG TERM FORECAST. THE EURO KEEPS A STRONG UPPER LEVEL RIDGE
IN PLACE ACROSS THE FORECAST AREA FOR THE WEEKEND AND THE GFS
SHOWS A TROUGH DIGGING INTO THE REGION. GIVEN THE RUN TO RUN
CONSISTENCY OF THE EURO...AND WHAT APPEARS TO BE A SLIGHTLY BETTER
INITIALIZATION THIS MORNING...HAVE LEANED MORE TOWARD THE EURO
SOLUTION FOR THE LATTER HALF OF THE WEEK.
ON WEDNESDAY...A TROUGH AXIS SHOULD CONTINUE TO LINGER OVER THE
AREA CENTRAL GULF COAST. OVERALL FORCING SHOULD BE WEAKER THAN
SEEN ON MONDAY AND TUESDAY...BUT THERE SHOULD BE ENOUGH
INSTABILITY AND OMEGA IN PLACE ACROSS THE AREA TO SUPPORT SOME
SCATTERED CONVECTIVE DEVELOPMENT THROUGH THE DAY ON WEDNESDAY. A
WEAK FRONTAL BOUNDARY COULD ALSO BE PASSING THROUGH THE
AREA...PROVIDING AND ADDITIONAL FOCUS FOR CONVECTIVE ACTIVITY.
A SURGE OF DRY AIR SHOULD ADVECT INTO THE REGION WEDNESDAY NIGHT
AND THURSDAY AS THE UPPER LEVEL TROUGH AXIS PULLS TO THE EAST AND
STRONG NEGATIVE VORTICITY ADVECTION AND DEEP LAYER NORTHERLY FLOW
DEVELOPS ACROSS THE GULF SOUTH. THERE COULD BE SOME WEAK COLD AIR
ADVECTION...BUT THE PRIMARY DRIVER OF THE WEATHER SHOULD BE THE
MUCH DRIER AND MORE STABLE AIRMASS MOVING INTO THE AREA. MID
AND UPPER LEVEL RIDGING SHOULD CONTINUE TO BUILD TO THE EAST ON
FRIDAY...AND THE UPPER LEVEL RIDGE AXIS SHOULD BE CENTERED OVER
THE LOWER MISSISSIPPI VALLEY BY SATURDAY. INCREASING SUBSIDENCE
ALOFT SHOULD LIMIT CLOUD DEVELOPMENT FROM THURSDAY THROUGH
SATURDAY...AND TEMPERATURES SHOULD WARM BACK INTO THE UPPER 80S
DUE TO THE COMBINATION OF STRONGER SOLAR INSOLATION AND SINKING
AIR THROUGHOUT THE ATMOSPHERIC COLUMN.
AVIATION...
VFR CONDITIONS ACROSS THE AREA THIS MORNING WILL SLOWLY GIVE WAY TO
SOME LOWERING CEILINGS AND INCREASING RAIN CHANCES...MAINLY AT THE
SOUTHERN MOST TERMINALS BY THIS AFTERNOON AND THIS EVENING.
MARINE...
EASTERLY WINDS WILL PERSIST ACROSS THE COASTAL WATERS THROUGHOUT THE
DAY TODAY AND INTO TOMORROW AS AN AREA OF LOW PRESSURE OVER THE
EASTERN YUCATAN PENINSULA MOVES NORTH AND NORTHEASTWARD INTO THE
SOUTHERN GULF OF MEXICO. GIVEN THE CONTINUED COMPLEXITY OF THIS
SYSTEM AND MODEL DATA SUGGESTING THAT WHATEVER BECOMES OF THIS
SYSTEM WILL LIKELY REMAIN WEAK AND MOVE TO OUR EAST...THE MARINE
FORECAST HAS BEEN ADJUSTED SUCH THAT SCA CONDITIONS ARE NO LONGER
EXPECTED AT THIS POINT. AGAIN...WITH THE COMPLEX NATURE OF THIS
SYSTEM AND THE UNCERTAINTY INVOLVED AT THIS POINT...THIS COULD
CERTAINLY CHANGE. REGARDLESS...THE AFOREMENTIONED PERSISTENT
EASTERLY FLOW WILL LEAD TO HIGHER THAN NORMAL TIDES...ESPECIALLY
ALONG EASTERN FACING SHORES.
DECISION SUPPORT...
DSS CODE....GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 70 83 70 / 40 50 70 50
BTR 84 71 85 70 / 60 60 70 50
ASD 84 72 84 70 / 60 60 60 50
MSY 83 74 84 73 / 70 70 60 40
GPT 83 73 82 72 / 70 70 80 60
PQL 83 71 82 72 / 70 70 80 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Sep 27, 8:33 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 833 AM CDT SUN SEP 27 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-280000- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 833 AM CDT SUN SEP 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND A FEW COULD BECOME STRONG WITH THE MAIN THREAT BEING GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND COULD LEAD TO SOME MINOR FLOODING ISSUES. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM FOR THE COASTAL WATERS EAST OF THE MISSISSIPPI RIVER...EXCLUDING THE SOUNDS. EAST WINDS NEAR 20 KNOTS AND ROUGH SEAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON MONDAY AND TUESDAY WITH A FEW POSSIBLY BECOMING STRONG. GUSTY WINDS WILL CONTINUE TO BE THE MAIN THREAT ALONG WITH SOME LOCALLY HEAVY RAINFALL. OVER THE COASTAL WATERS...INCREASING SEAS AND PERSISTENT EASTERLY WINDS WILL LEAD TO ROUGH CONDITIONS AND POTENTIALLY HIGHER TIDE LEVELS ALONG THE COASTLINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 5:57 AM CDT | Special Marine Warning | LIX | 48 min | |
| Sep 27, 6:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Sep 27, 7:46 AM CDT | Special Marine Warning | LIX | 59 min | |
| Sep 27, 8:27 AM CDT | Small Craft Advisory | LIX | 23 hr | |
| Sep 27, 8:44 AM CDT | Special Marine Warning | LIX | 61 min | |
| Sep 27, 8:47 AM CDT | Special Marine Warning | LIX | 58 min | |
| Sep 27, 9:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Sep 27, 10:47 AM CDT | Special Marine Warning | LIX | 43 min | |
| Sep 27, 11:16 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Sep 27, 11:28 AM CDT | Special Marine Warning | LIX | 47 min | |
| Sep 27, 11:45 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 30 min |
| Sep 27, 11:49 AM CDT | Special Marine Warning | LIX | 41 min | |
| Sep 27, 1:09 PM CDT | Flash Flood Warning | LIX | Plaquemines, Saint Bernard | 111 min |
| Sep 27, 1:53 PM CDT | Special Marine Warning | LIX | 52 min | |
| Sep 27, 2:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Sep 27, 3:14 PM CDT | Special Marine Warning | LIX | 46 min | |
| Sep 27, 3:32 PM CDT | Coastal Flood Advisory | LIX | Saint Bernard, Saint John the Baptist | 33 hr |
Nearby
Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.